Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 102, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 10, 2018, 5:15 PM CDT for Adams County, Brown County, Illinois. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2018, 5:15 PM CDT (22:15 UTC)
- Expired
- Jun 10, 2018, 5:44 PM CDT
- In force
- 29 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adams County, IL, Brown County, IL
The radar
The Lincoln radar (KILX), 114 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 585 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 362 m²/s²
- 0-3 km storm-relative helicity
- 382 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.2
The text
As transmitted.
822
WUUS53 KLSX 102215
SVRLSX
ILC001-009-102300-
/O.NEW.KLSX.SV.W.0102.180610T2215Z-180610T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
515 PM CDT SUN JUN 10 2018
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
East central Adams County in west central Illinois...
Brown County in west central Illinois...
* Until 600 PM CDT.
* At 515 PM CDT, a severe thunderstorm was located near Clayton,
moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Mount Sterling, Clayton, Buckhorn, La Grange, Versailles, Mound
Station, Ripley, Coopertown and Kellerville.
This also includes Siloam Springs State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4008 9069 4008 9067 4005 9067 4002 9063
4003 9061 4001 9062 4000 9060 3998 9060
3999 9052 3997 9051 3995 9053 3992 9054
3988 9058 3985 9058 3989 9105 4007 9103
4009 9071
TIME...MOT...LOC 2215Z 270DEG 23KT 3998 9090
HAIL...1.00IN
WIND...60MPH
$$
Tilly2 follow-up statements
443
WWUS53 KLSX 102232
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
532 PM CDT SUN JUN 10 2018
ILC001-102241-
/O.CAN.KLSX.SV.W.0102.000000T0000Z-180610T2300Z/
Adams IL-
532 PM CDT SUN JUN 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ADAMS COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4008 9069 4008 9067 4005 9067 4002 9063
4003 9061 4001 9062 4000 9060 3998 9060
3998 9053 3999 9052 3997 9051 3992 9054
3988 9058 3985 9058 3988 9092 4008 9092
4009 9071
TIME...MOT...LOC 2231Z 273DEG 19KT 3997 9082
$$
ILC009-102300-
/O.CON.KLSX.SV.W.0102.000000T0000Z-180610T2300Z/
Brown IL-
532 PM CDT SUN JUN 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR BROWN COUNTY...
At 531 PM CDT, a severe thunderstorm was located over Buckhorn,
moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Mount Sterling, Buckhorn, La Grange, Versailles, Mound Station,
Ripley and Coopertown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4008 9069 4008 9067 4005 9067 4002 9063
4003 9061 4001 9062 4000 9060 3998 9060
3998 9053 3999 9052 3997 9051 3992 9054
3988 9058 3985 9058 3988 9092 4008 9092
4009 9071
TIME...MOT...LOC 2231Z 273DEG 19KT 3997 9082
HAIL...1.00IN
WIND...60MPH
$$
Tilly738
WWUS53 KLSX 102244
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
544 PM CDT SUN JUN 10 2018
ILC009-102254-
/O.CAN.KLSX.SV.W.0102.000000T0000Z-180610T2300Z/
Brown IL-
544 PM CDT SUN JUN 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR BROWN COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
LAT...LON 4008 9069 4008 9067 4005 9067 4002 9063
4003 9061 4001 9062 4000 9060 3998 9060
3998 9053 3999 9052 3997 9051 3992 9054
3988 9058 3985 9058 3988 9092 4008 9092
4009 9071
TIME...MOT...LOC 2242Z 270DEG 23KT 3997 9071
$$
TillyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 4:29 PM CDT, 46 minutes earlier.
Area forecast discussion, Jun 10, 4:29 PM CDT, 46 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 429 PM CDT Sun Jun 10 2018 .SHORT TERM... (Through Late Monday Afternoon) Issued at 424 PM CDT Sun Jun 10 2018 Thunderstorms continue to develop along a front and residual outflow boundaries from earlier convection across west central and south central Illinois. Scattered storms will continue to develop along these boundaries into tonight as weak upper level disturbances move southeast along the boundary in a very moist and unstable atmosphere. There will continue to be the potential for a few strong to severe thunderstorms, capable of producing large hail and damaging winds. A few storms may also produce locally heavy rainfall given PWATS around 1.5 inches. Tomorrow will be mainly dry as an upper level ridge moves over the area. Though isolated thunderstorms will develop along a front across parts of northeast Missouri and central Illinois late in the day as the atmosphere becomes unstable and less capped. Temperatures will climb back into the lower to mid 90s with dewpoints in the lower 70s which will result in heat index readings in the 100 to near 105 range. Will need to continue to evaluate for a possible heat advisory. Britt .LONG TERM... (Monday Night through Next Sunday) Issued at 424 PM CDT Sun Jun 10 2018 A cold front will move across the area Monday night into Tuesday bringing another chance of showers and thunderstorms. A few of these storms could be strong to severe across the area. The front will not move too far to the south of the area on Tuesday night before stalling midweek. The front will then move back north into the area late in the week which will keep a chance of storms in the forecast for at least part of the region for most of the week. With 850mb temperatures staying around 20C, expect temperatures to remain above normal this week. Britt && .AVIATION... (For the 12z TAFs through 12z Monday Morning) Issued at 100 PM CDT Sun Jun 10 2018 Mainly dry and VFR conditions are expected through the period. Some scattered thunderstorms will affect parts of northeast Missouri and west central Illinois which may affect KUIN, but there is too much uncertainty to include in the TAF at this time. SPECIFICS FOR KSTL: Dry and VFR conditions are expected through the period. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 10, 3:29 PM CDT, 1 hour 46 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 329 PM CDT Sun Jun 10 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111145- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 329 PM CDT Sun Jun 10 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight There is a chance for thunderstorms across much of eastern Missouri and western Illinois through tonight. Isolated strong to severe storms are possible across parts of northeast Missouri and west central and south central Illinois into this evening. The primary threats are large hail and damaging wind gusts. .DAYS TWO THROUGH SEVEN...Monday through Saturday The chance for thunderstorms will continue for parts of the forecast area each day. Isolated strong to severe storms are possible on Monday afternoon and night across the area. The primary threats are large hail and damaging wind gusts. Isolated strong to severe storms are possible Tuesday afternoon and night across parts of southeast Missouri and southwest Illinois. The primary threats are large hail and damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be needed through tonight. Britt
In the hours before
Special weather statement, Jun 10, 1:29 PM CDT, 3 hours 46 minutes before
Special Weather Statement
National Weather Service St Louis MO
129 PM CDT SUN JUN 10 2018
ILZ060-064-065-101915-
Bond IL-Montgomery IL-Fayette IL-
129 PM CDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BOND...NORTHWESTERN
FAYETTE AND MONTGOMERY COUNTIES UNTIL 215 PM CDT...
At 128 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pana to near Litchfield. Movement was
southeast at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Litchfield, Hillsboro, Nokomis, Ramsey, Raymond, Witt, Taylor
Springs, Coffeen, Schram City, Irving, Herrick, Panama, Fillmore,
Coalton, Donnellson, Butler, Ohlman, Bingham, Walshville and Wenonah.
This includes Interstate 55 in Illinois between exits 52 and 60.
This also includes Ramsey Lake State Park and Lake Lou Yaeger.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central and southwestern Illinois.
LAT...LON 3897 8945 3909 8970 3927 8970 3935 8951
3935 8914 3922 8914 3922 8884
TIME...MOT...LOC 1828Z 294DEG 21KT 3945 8915 3920 8975
KanofskySpecial weather statement, Jun 10, 3:24 PM CDT, 1 hour 51 minutes before
Special Weather Statement National Weather Service St Louis MO 324 PM CDT SUN JUN 10 2018 ILZ095-102100- Adams IL- 324 PM CDT SUN JUN 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ADAMS COUNTY UNTIL 400 PM CDT... At 324 PM CDT, Doppler radar was tracking a strong thunderstorm near Mendon, moving east at 25 mph. Dime size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Camp Point, Mendon, Golden, Ursa, Loraine, Woodville, Lima and Chatton. LAT...LON 4020 9102 4004 9101 4005 9145 4020 9146 TIME...MOT...LOC 2024Z 268DEG 22KT 4017 9128 Kanofsky
Special weather statement, Jun 10, 4:17 PM CDT, 58 minutes before
Special Weather Statement National Weather Service St Louis MO 417 PM CDT SUN JUN 10 2018 ILZ060-065-102145- Montgomery IL-Fayette IL- 417 PM CDT SUN JUN 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FAYETTE AND EAST CENTRAL MONTGOMERY COUNTIES UNTIL 445 PM CDT... At 417 PM CDT, Doppler radar was tracking a strong thunderstorm near Nokomis, moving east at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Nokomis, Ohlman and Wenonah. A Severe Thunderstorm Watch remains in effect until 800 PM CDT for south central Illinois. LAT...LON 3915 8929 3935 8929 3935 8914 3920 8914 TIME...MOT...LOC 2117Z 252DEG 21KT 3926 8919 Tilly
Special weather statement, Jun 10, 4:38 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service St Louis MO
438 PM CDT SUN JUN 10 2018
ILZ065-102200-
Fayette IL-
438 PM CDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FAYETTE COUNTY UNTIL
500 PM CDT...
At 438 PM CDT, Doppler radar was tracking a strong thunderstorm near
Beecher City, moving east at 15 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Wrights Corner.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central Illinois.
LAT...LON 3908 8894 3922 8894 3922 8881 3920 8880
3907 8881
TIME...MOT...LOC 2138Z 268DEG 15KT 3918 8885
TillyLocal storm report, Jun 10, 4:47 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
447 PM CDT SUN JUN 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HAIL 3 SSW LORAINE 40.12N 91.25W
06/10/2018 E0.75 INCH ADAMS IL BROADCAST MEDIA
LOCATION APPROXIMATE. TIME ESTIMATED FROM
RADAR. REPORT RELAYED BY LOCAL BROADCAST
MEDIA. DIME TO PENNY SIZE HAIL IN NORTHERN
ADAMS COUNTY.
&&
LMKThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 1:29 PM CDT | Special Weather Statement | LSX | Montgomery | 46 min |
| Jun 10, 2:09 PM CDT | Severe Thunderstorm Warning | LSX | Fayette | 28 min |
| Jun 10, 3:24 PM CDT | Special Weather Statement | LSX | Adams | 36 min |
| Jun 10, 3:36 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 24 min |
| Jun 10, 4:17 PM CDT | Special Weather Statement | LSX | Montgomery | 28 min |
| Jun 10, 4:38 PM CDT | Special Weather Statement | LSX | Fayette | 22 min |
| Jun 10, 6:42 PM CDT | Flash Flood Warning | LSX | Fayette | 6 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.